Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 1, NWS La Crosse, WI

February 26, 2009Crawford County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Feb 26, 2009, 1:14 PM CST for Crawford County, Wisconsin. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2009, 1:14 PM CST (19:14 UTC)
Expired
Feb 26, 2009, 1:51 PM CST
In force
37 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon

County Crawford County, WI

The radar

The La Crosse radar (KARX), 74 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 261914
SVRARX
WIC023-262015-
/O.NEW.KARX.SV.W.0001.090226T1914Z-090226T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
114 PM CST THU FEB 26 2009

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 215 PM CST

* AT 112 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
  STORM WAS LOCATED NEAR BRIDGEPORT...OR NEAR PRAIRIE DU CHIEN...
  MOVING NORTHEAST AT 34 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IRISH RIDGE AND LIMERY RIDGE AROUND 125 PM...
  KICKAPOO INDIAN CAVERNS AND HAZEN CORNERS AROUND 130 PM...  
  EASTMAN AND WAUZEKA AROUND 135 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY OR MOVE INDOORS AND AWAY FROM WINDOWS. BESIDES POSSIBLE ROOF OR
CROP DAMAGE...HAIL MAY ALSO DENT VEHICLES OR BREAK WINDSHIELDS IF
LEFT UNPROTECTED.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1913Z 208DEG 29KT 4298 9109

$$

BOYNE
6 follow-up statements
000 
WWUS53 KARX 261918
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
118 PM CST THU FEB 26 2009

WIC023-262015-
/O.CON.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
118 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CRAWFORD COUNTY...

AT 116 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BRIDGEPORT...OR NEAR PRAIRIE DU CHIEN...
MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAZEN CORNERS AROUND 125 PM...
  KICKAPOO INDIAN CAVERNS AND EASTMAN AROUND 130 PM...
  HIGHWAY 27 AND COUNTY F AND HARRIS RIDGE AROUND 135 PM...
  CROWLEY RIDGE AND STEUBEN AROUND 140 PM...
  SENECA AND BARNUM AROUND 145 PM...
  PETERSBURG AND MOUNT STERLING AROUND 150 PM...
  GAYS MILLS AND BELL CENTER AROUND 155 PM...
  HIGHWAY 131 AND COUNTY B AND ROLLING GROUND AROUND 200 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1918Z 207DEG 31KT 4304 9105

$$

BOYNE
000 
WWUS53 KARX 261922
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
122 PM CST THU FEB 26 2009

WIC023-262015-
/O.CON.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
122 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CRAWFORD COUNTY...

AT 115 PM CST...PEA SIZE HAIL WAS REPORTED IN PRAIRIE DU CHIEN.

AT 121 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR IRISH RIDGE...OR NEAR PRAIRIE DU CHIEN...
MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAZEN CORNERS AROUND 125 PM...
  KICKAPOO INDIAN CAVERNS AND WAUZEKA AROUND 130 PM...  
  EASTMAN AND HARRIS RIDGE AROUND 135 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1921Z 207DEG 31KT 4306 9104

$$

BOYNE
000 
WWUS53 KARX 261929
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
129 PM CST THU FEB 26 2009

WIC023-262015-
/O.CON.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
129 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CRAWFORD COUNTY...

AT 115 PM CST...DIME SIZE HAIL WAS REPORTED 2 MILE SOUTHEAST OF  
PRAIRIE DU CHIEN.

AT 125 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KICKAPOO
INDIAN CAVERNS...OR 8 MILES NORTHEAST OF PRAIRIE DU CHIEN...MOVING
NORTHEAST AT 36 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 27 AND COUNTY F AND HARRIS RIDGE AROUND 135 PM...
  CROWLEY RIDGE AND STEUBEN AROUND 140 PM...
  BARNUM AND SENECA AROUND 145 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1926Z 208DEG 32KT 4311 9099

$$

BOYNE
000 
WWUS53 KARX 261933
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
133 PM CST THU FEB 26 2009

WIC023-262015-
/O.CON.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
133 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CRAWFORD COUNTY...

AT 129 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KICKAPOO
INDIAN CAVERNS...OR 11 MILES NORTHEAST OF PRAIRIE DU CHIEN...MOVING
NORTHEAST AT 36 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LYNXVILLE AROUND 135 PM...
  CROWLEY RIDGE AND BARNUM AROUND 140 PM...
  OAK RIDGE AND PLUGTOWN AROUND 145 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1932Z 208DEG 32KT 4316 9096

$$
000 
WWUS53 KARX 261944
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
144 PM CST THU FEB 26 2009

WIC023-262015-
/O.CON.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
144 PM CST THU FEB 26 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CST
FOR CRAWFORD COUNTY...

AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR PETERSBURG...OR 18 MILES EAST OF
LANSING...MOVING NORTHEAST AT 37 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GAYS MILLS AND FAIRVIEW AROUND 150 PM...
  HIGHWAY 131 AND COUNTY B AND ROLLING GROUND AROUND 155 PM...
  SOLDIERS GROVE AND COUNTY ROADS J AND C AROUND 200 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1943Z 208DEG 32KT 4327 9089

$$

BOYNE
000 
WWUS53 KARX 261951
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
151 PM CST THU FEB 26 2009

WIC023-262001-
/O.CAN.KARX.SV.W.0001.000000T0000Z-090226T2015Z/
CRAWFORD WI-
151 PM CST THU FEB 26 2009

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER
APPEARS CAPABLE OF PRODUCING SEVERE WEATHER.

LAT...LON 4300 9114 4322 9110 4326 9107 4330 9107
      4332 9109 4342 9107 4342 9067 4319 9067
      4306 9091 4306 9095 4300 9103 4299 9107
TIME...MOT...LOC 1951Z 208DEG 32KT 4333 9084

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 10:29 AM CST, 2 hours 45 minutes earlier.

Area forecast discussion, Feb 26, 10:29 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1029 AM CST THU FEB 26 2009

.UPDATE...IMPRESSIVE THERMODYNAMICS ASSOCIATED WITH SURFACE AND
UPPER LEVEL WAVE EJECTING FROM THE CENTRAL PLAINS WAS PRODUCING
AREA OF HEAVY PRECIPITATION IN SOUTHWEST MN AND NORTHWEST IOWA. OF
NOTE...CONVECTION EMBEDDED WITHIN THIS AREA...WHICH WAS ENHANCING
PRECIPITATION RATES. ALL OF THIS ADVANCING STEADILY NORTHEASTWARD.

LATEST RUC AND 26.12Z NAM/WRF INDICATED TEMPERATURE PROFILES
SUGGESTIVE OF A MIX OF SNOW...SLEET AND FREEZING RAIN SHOULD
IMPACT THE CENTRAL PORTIONS OF THE FORECAST AREA. EFFECTS OF
CONVECTION SHOULD PRODUCE HEAVY RATES OF PRECIPITATION...ALONG
WITH EFFECT OF CHANGING FREEZING RAIN OR SLEET TO ALL SNOW.

ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA...A MIX OF
PRECIPITATION EXPECTED...WITH EVERYTHING FROM SLEET AND ISOLATED
THUNDERSTORMS TO ALL RAIN. IN NORTHERN MOST SECTIONS...FORECAST
SOUNDINGS SUPPORT MAINLY SNOW...SO HEAVIEST SNOWFALL ANTICIPATED
IN THOSE LOCATIONS.

ZONE UPDATE FORTHCOMING BY 1645Z THIS MORNING...WITH NO
SIGNIFICANT CHANGES EXPECTED. PLEASE REFERENCE LATEST WINTER
WEATHER STATEMENTS...LOCAL HAZARDOUS WEATHER OUTLOOK...AS WELL AS
GRAPHICAST...WEB NEWS HEADLINE AND PUBLIC INFORMATION STATEMENTS
FOR FURTHER INFORMATION ON THE IMPACTS OF THIS WINTER STORM.

THOMPSON
&&

.PREV DISCUSSION... /ISSUED 305 AM CST THU FEB 26 2009/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

POTENT STORM SYSTEM IMPACTING THE AREA TODAY THROUGH THIS EVENING IS
THE MAIN FOCUS FOR CONCERN.

DATA ANALYSIS AT 2 AM HAD A STRENGTHENING AREA OF LOW PRESSURE OVER
EASTERN CO AND THE PANHANDLE OF NEB. STRONG ISENTROPIC LIFT AND
FRONTOGENETIC FORCING WAS PRODUCING A LARGE SHIELD OF SNOW OVER THE
DAKOTAS NORTH OF THE LOW. ALSO NOTED WAS A REPORT OF THUNDER OVER
KVTN NEB ASSOCIATED WITH STRONG FORCING. CONDITIONS ACROSS OUR LOCAL
AREA WERE QUIET AT THE MOMENT UNDER PARTLY CLOUDY SKIES WITH
TEMPERATURES IN THE 20S TO LOWER 30S.

SHORT TERM MODELS NOW IN PRETTY GOOD AGREEMENT WITH HANDLING OF THE
STORM SYSTEM IMPACTING THE AREA TODAY.

FOR TODAY...THE POTENT LOW WILL MOVE QUICKLY INTO EASTERN KS BY NOON
TODAY AND INTO NORTHERN IL BY LATE THIS AFTERNOON. THIS WILL SPREAD
A MIXED BAG OF PRECIPITATION INTO WESTERN SECTIONS OF THE AREA BY
MID MORNING AND ACROSS THE REST OF THE AREA AFTER NOON. RIGHT
NOW...IT APPEARS THE MODELED THERMAL STRUCTURE WOULD SUPPORT ALL
SNOW BASICALLY FOR AREAS ALONG/NORTH OF I-90...AND A WINTRY MIX
SOUTH OF THIS. SLEET/ICE ACCUMULATIONS ACROSS THE SOUTH LOOK TO BE
LESS THAN A QUARTER OF AN INCH. ACROSS THE FAR SOUTH...ROUGHLY SOUTH
OF A LINE FROM RICHLAND CENTER WI THROUGH WEST UNION IA...THERE WILL
BE ENOUGH WARM AIR TO SUPPORT ALL RAIN THROUGH THE AFTERNOON HOURS.
VERY STRONG DEEP FRONTOGENETIC FORCING NOTED ON A N-S CROSS SECTION
THROUGH THE AREA COUPLED WITH POCKETS OF -EPV TO RELEASE
INSTABILITY. HAVE BUMPED UP SNOW AMOUNTS BASED ON THIS NORTH OF I-90
WITH HEAVIEST SNOW LOOKING TO SET UP ROUGHLY FROM LAKE CITY MN
THROUGH NEILLSVILLE AND MEDFORD WI WHERE AROUND 10 INCHES CAN BE
EXPECTED. SNOW RATES COULD REACH 2-3 INCHES PER HOUR WITH THIS TYPE
OF FORCING AND ANTICIPATED CONVECTIVE ELEMENTS.

THE LOW PULLS INTO LOWER MI AROUND MIDNIGHT PULLING THE BULK OF THE
PRECIPITATION WITH IT. ACROSS THE SOUTH...SOUNDINGS SHOW A LOSS OF
ICE...SO MAYBE A MIX OF FREEZING DRIZZLE AND SNOW ANTICIPATED IN THE
EARLY EVENING AS COLDER AIR SPILLS IN. SHOULD BECOME ALL SNOW AS THE
COLUMN CONTINUES TO COOL THROUGH THE MID/LATE EVENING.

BASED ON THE ABOVE SCENARIO...HAVE CONTINUED THE WINTER STORM
WARNINGS ACROSS THE NORTHERN TWO-THIRDS OF THE AREA FOR SNOW AND
POCKETS OF MIXED SLEET AND SNOW. ALSO REPLACED THE WATCH ACROSS THE
SOUTH WITH A WINTER WEATHER ADVISORY FOR THE WINTRY MIX.

NEXT CHANCE OF SNOW WILL BE FRIDAY NIGHT AS A MID-LEVEL SHORTWAVE
TROUGH DROPS FROM THE DAKOTAS INTO THE MIDWEST. APPEARS THAT AIR
WILL BE TO DRY TO SATURATE EAST OF THE MISSISSIPPI RIVER. LOOKS LIKE
AN INCH AT BEST WITH THIS SYSTEM AND MAINLY WEST OF THE RIVER AS
BEST LIFT/SATURATION REMAINS WEST AND SOUTH OF THE AREA.

LONG TERM...SUNDAY THROUGH WEDNESDAY

NOT MUCH TIME AGAIN TO LOOK AT THE EXTENDED WITH MAIN FOCUS ON THE
NEAR TERM. SUNDAY THROUGH MONDAY LOOKS DRY AS HIGH PRESSURE DRIFTS
ACROSS THE AREA. A MID-LEVEL SHORTWAVE TROUGH TOPPING THE RIDGE WILL
PRODUCE A CHANCE OF -SN ACROSS THE NORTH FROM MONDAY NIGHT THROUGH
WEDNESDAY. TEMPERATURES THROUGH THE PERIOD LOOK TO REMAIN BELOW
SEASONAL NORMALS. CURRENT EXTENDED DATABASE SEEMS TO HAVE THIS
HANDLED WELL...SO NO CHANGES WERE MADE AT THIS TIME.

&&

AVIATION...

ALL EYES SQUARELY ON THE APPROACHING SYSTEM. ONLY HIGH CLOUDS
EXPECTED FOR THE LOCAL AVIATION AREA...INCLUDING KRST/KLSE...THROUGH
12Z. AFTER THAT...EXPECT CEILINGS TO BE LOWERING WITH TIME AS THE
LARGE SYSTEM TO THE WEST BEGINS TO INVADE. EASTERLY FLOW AT THE
LOWEST LAYERS...GENERALLY BELOW 5000 FT...KEEPING THE BOUNDARY LAYER
RELATIVELY DRY AT THE ONSET. BUT AS FORCING AND MOISTURE SUPPLY
INCREASE...EXPECT SATURATION TO OCCUR QUICKLY FROM THE TOP DOWN.

LOOKING FOR THE FIRST PRECIP TO BEGIN REACHING THE GROUND IN THE
17-18Z TIMEFRAME AT KRST...AND 18-19 AT KLSE. FORECAST SOUNDINGS
SHOW THE DRY LAYER ERODING...AND ANY WARM LAYER ABOVE THE FREEZING
MARK TO BE DYNAMICALLY COOLED. COULD BE A LITTLE SLEET AT TIMES...
BUT EXPECTING PRIMARILY SNOW. AND IT LOOKS TO FALL PRETTY HEAVILY
DURING THE AFTERNOON HOURS. COULD SEE SNOWFALL RATES AT OR ABOVE AN
INCH PER HOUR AT THE PEAK OF STORM. THIS COULD POSE PROBLEMS FOR
AIRPORT MAINTENANCE...AS WE COULD SEE 4 TO 7 INCHES.

PRECIPITATION LOOKS TO QUICKLY SHUT OFF DURING THE EVENING...BUT IFR
CEILINGS LOOK TO PREVAIL THROUGH THE NIGHT. BRISK NORTH TO NORTHWEST
WINDS AS WELL...WHICH MAY RESULT IN SOME DRIFTING.

IMPROVEMENT IN CEILINGS AND REDUCED WIND SPEEDS EXPECTED FRIDAY
MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING UNTIL MIDNIGHT CST TONIGHT FOR WIZ017-
     WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-
     WIZ053.

     WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR WIZ054-
     WIZ055-WIZ061.

MN...WINTER STORM WARNING UNTIL 9 PM CST THIS EVENING FOR MNZ079-
     MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WINTER WEATHER ADVISORY UNTIL 9 PM CST THIS EVENING FOR IAZ008-
     IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...DAS
AVIATION..........MW
Hazardous weather outlook, Feb 26, 11:53 AM CST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1153 AM CST THU FEB 26 2009

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-271200-
ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE-
MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA-
1153 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR TODAY AND THIS EVENING.
A POTENT WINTER STORM SYSTEM WILL BRING A SIGNIFICANT AMOUNT OF
PRECIPITATION TO THE REGION THROUGH THE AFTERNOON...THEN WILL
TAPER OFF THIS EVENING. AREAS NORTH OF INTERSTATE 90 WILL SEE MOST
OF THIS PRECIPITATION FALL IN THE FORM OF SNOW WITH ACCUMULATIONS
BETWEEN 4 AND 10 INCHES POSSIBLE IN SOME PLACES. HOWEVER...PLACES
ALONG THE INTERSTATE 90 CORRIDOR MAY SEE MORE OF A MIX OF SNOW AND
SLEET. THERE MAY EVEN BE A FEW RUMBLES OF THUNDER AT TIMES. REFER TO
THE LATEST WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK WEATHER DISTURBANCE MAY BRING SOME LIGHT SNOW TO PARTS OF
SOUTHEAST MINNESOTA FRIDAY NIGHT.  ANOTHER DISTURBANCE COULD BRING
LIGHT SNOW TO THE AREA AGAIN MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOW OR ICE ACCUMULATION WOULD BE GREATLY APPRECIATED
TODAY AND TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-WIZ054-055-061-271200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-RICHLAND-WINNESHIEK-
1153 AM CST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND
SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR TODAY AND THIS EVENING.
A POTENT WINTER STORM SYSTEM WILL BRING A WINTRY MIX OF RAIN...
SLEET...AND SNOW TO THE AREA THROUGH THE AFTERNOON. THERE MAY EVEN BE
A FEW RUMBLES OF THUNDER AT TIMES. THE PRECIPITATION WILL EVENTUALLY
TRANSITION TO ALL SNOW BEFORE ENDING THIS EVENING. SNOW AND SLEET
ACCUMULATIONS REMAIN POSSIBLE...BUT DUE TO THE NUMEROUS PRECIPITATION
TYPES...EXACT ACCUMULATION AMOUNTS ARE QUESTION. WHERE SLEET LASTS
LONGER...ACCUMULATIONS OF A TENTH TO A QUARTER OF AN INCH ARE
POSSIBLE. WHERE A QUICKER CHANGE TO SNOW OCCURS...SNOWFALL
ACCUMULATIONS WILL BE HIGHER...FROM 1 TO 2 INCHES. REFER TO THE
LATEST WINTER WEATHER STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WEAK WEATHER DISTURBANCE MAY BRING SOME LIGHT SNOW TO PARTS OF
SOUTHEAST MINNESOTA FRIDAY NIGHT.  ANOTHER DISTURBANCE COULD BRING
LIGHT SNOW TO THE AREA AGAIN MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOW OR ICE ACCUMULATION WOULD BE GREATLY APPRECIATED
TODAY AND TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CONFERENCE CALL IS SCHEDULED

MW/BROOKS

In the hours before

Local storm report, Feb 26, 11:57 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1157 AM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     SLEET            AUSTIN                  43.67N 92.97W
02/26/2009  E0.15 INCH       MOWER              MN   BROADCAST MEDIA

&&

BROOKS
Local storm report, Feb 26, 12:58 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1258 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     SLEET            1 S WESTBY              43.64N 90.86W
02/26/2009  E0.25 INCH       VERNON             WI   PUBLIC

&&

BROOKS
Local storm report, Feb 26, 1:03 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
103 PM CST THU FEB 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             EDGEWOOD                42.65N 91.40W
02/26/2009  M0.88 INCH       CLAYTON            IA   TRAINED SPOTTER

&&

BROOKS
Special weather statement, Feb 26, 1:05 PM CST, 9 minutes before
TTAA00 KARX 261902

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
105 PM CST THU FEB 26 2009

IAZ011-030-WIZ054-055-061-262000-
ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-RICHLAND-
105 PM CST THU FEB 26 2009

...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CLAYTON...CRAWFORD...
GRANT AND RICHLAND COUNTIES...

AT 101 PM...DOPPLER RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
MOVING NORTHEAST AT 40 MILES INTO SOUTHWEST WISCONSIN AND NORTHEAST
IOWA. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
DIME SIZE.

THESE THUNDERSTORMS WILL LIKELY CONTINUE OFF AND ON THROUGH 3 PM CST.

BOYNE

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:07 AM CSTWinter Weather AdvisoryARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more21 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.